HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Foot & Ankle Problems (https://www.healthboards.com/boards/foot-ankle-problems/)
-   -   Blistering rash around incision.... (https://www.healthboards.com/boards/foot-ankle-problems/603694-blistering-rash-around-incision.html)

rugbygirl15 05-20-2008 08:23 AM

Blistering rash around incision....
 
I'm just 6 weeks out from surgery to repair a torn tendon and when I got the cast off they said to leave the steri-strips on and that they'd fall off on their own.... I now have a blistered rash (which usually pop and ooze when I'm walking around in the boot) covering the area where they put that sticky stuff to keep the steri-strips on. They've all fallen off now, but I still have this rash, and I was wondering if anyone else has had this problem and what they did to make it go away?

janewhite1 05-20-2008 10:04 AM

Re: Blistering rash around incision....
 
Most likely you had some kind of allergic reaction to one of the substances painted on you.

Normally I'd suggest a hydrocortisone cream, but given that it's on a fresh scar, you might want to ask your surgeon's office.

debbie g 05-20-2008 02:06 PM

Re: Blistering rash around incision....
 
also, make sure there is not an infection. it does sound like a allergic reaction.

monster bunion 05-20-2008 02:23 PM

Re: Blistering rash around incision....
 
It sounds like some kind of contact dermatitis, you may be allergic to the
steri strips or the adhesive that they used. You should call the doctor's office and ask what to do and what the name of the stuff was. For contact dermatitis, you may want to take some sort of antihistamine like Benadryl (if you don't have high blood pressure).

MsTammy 05-20-2008 06:21 PM

Re: Blistering rash around incision....
 
Hi there,
I had the same reaction to the steri-strips last year for my first bunion surgery. My doctor believed it to be an allergic reaction to the adhesive. She gave me samples of "Topicort" to use. Based on the product info, I guessed (and my doc confirmed) it's basically the same as Cort-Aid or any other hydro-cortisone. The active ingredient is a cortic-steroid which reduces inflammation. Using the Topicort 2-3 times a day lessened the itching and the blisters were pretty much gone in about a week. Using Cort-Aid on a little infected, inflamed spot I had with this past surgery bad pretty much the same effect.

janewhite1 05-20-2008 06:26 PM

Re: Blistering rash around incision....
 
Still, I'd call doc just to make sure cortisone won't interfere with wound healing. (6 weeks out, I doubt it, but ask.)

rugbygirl15 05-21-2008 04:50 AM

Re: Blistering rash around incision....
 
Thanks.... I did call the doctors office and they said hydrocortizone won't impact healing any (the incision is totally closed anyways). I'm just hoping this clears up soon, as most of the blisters are popping and they're rubbing raw from walking in the boot, and I don't know if I can take being back on crutches too much longer.


All times are GMT -7. The time now is 05:20 AM.